| Catalog Number |
151640705 |
| Medical Device Problem Code |
Difficult to Insert (1316)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/08/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
Intra-operative issue with the implant; tibial insert did not fit onto the tibia and appeared different to standard implant suggesting manufacturing defect.Another implant was used instead successfully.There were no complications to the patient.
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary according to the information received, " event details: 08/05/2025 12:00pm intra-operative issue with the implant tibial insert did not fit onto the tibia and appeared different to standard implant suggesting manufacturing defect.Another implant was used instead successfully.".The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that the locking mechanism tab of the attune ps fb insrt sz 7 5mm was deformed contributing to the assemble issues reported.Additionally the implant shows signs of attempts to place with it is mating implant.The observed damage can be consistent with assembling the device in an off axis position during the implantation/surgical process or by other tools and hard edges coming in contact with the device in the process.Properly handling and¿attention to the approved use of the device diminishes the risk of failure as per attune¿ knee system surgical technique rev.D, the next steps need to be follow for a proper implantation of the attune ps/cr insert with the revision fixed bearing tibial base: "angle the tibial insert posteriorly and slide the posterior tabs into the posterior undercuts of the tibial base.The fixed bearing tibial insert is impacted into place on the tibial base, using the fixed bearing insert impactor.Position the impactor at approximately 60 degrees on the insert so that the notch rests on the anterior edge of the center of the insert.Use a mallet to strike the fixed bearing insert impactor".A manufacturing record evaluation was performed for the finished device product description: attune ps fb insrt sz 7 5mm product code: 151640705 lot number: d24071974 and no non-conformances or manufacturing irregularities were identified.A functional test was not performed since mating device was not returned for evaluation.However, the reported condition can be confirmed as a difficulty on the assemblance was most likely caused as a consequence of the observed damage.A dimensional inspection was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the attune ps fb insrt sz 7 5mm would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing record evaluation was performed for the finished device product description: attune ps fb insrt sz 7 5mm product code: 151640705 lot number: d24071974 and no non-conformances or manufacturing irregularities were identified.Device history review a manufacturing record evaluation was performed for the finished device product description: attune ps fb insrt sz 7 5mm product code: 151640705 lot number: d24071974 and no non-conformances or manufacturing irregularities were identified.